Texas, 2015

Drought in Texas, October 1 to 28, 2015

October 1 to 28, 2015 · NWS OUN · 8 events in 8 counties and zones

Severe drought expanded and intensified across western north Texas, reaching extreme drought by mid month. Toward the end of the month, several heavy rain events came through bringing drought levels back down to moderate.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Severe drought expanded and intensified across western north Texas, reaching extreme drought by mid month. Toward the end of the month, several heavy rain events came through bringing drought levels back down to moderate. This event is a continuation from September.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 30, 5:42 PM CST, 6 hours 18 minutes earlier.

Area forecast discussion, Sep 30, 5:42 PM CST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CDT WED SEP 30 2015

.AVIATION...
EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS NORTHWEST AND
WESTERN OKLAHOMA THIS EVENING AND OVERNIGHT. DEFINITELY NOT OUT OF
THE QUESTION TO SEE CONVECTION AFFECT SOME OF THE TAF SITES BEFORE
THE 09Z PROB30 MENTIONED... BUT PROBABILITY IS NOT WORTH A TEMPO
GROUP BEFORE THEN. MAY SEE SOME MVFR CIGS AGAIN IN THE MORNING...
MOST LIKELY IN THE NORTHWEST.

&&

.PREV DISCUSSION... /ISSUED 321 PM CDT WED SEP 30 2015/

DISCUSSION...
LOW CLOUDS HAVE ERODED MOST PLACES...AND ONLY SCATTERED
MID TO HIGH CLOUDS REMAIN OVER THE WESTERN TWO-THIRDS OF
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON. MID CLOUDS
SHOULD INCREASE THIS EVENING AND OVERNIGHT ALONG WITH CHANCES FOR
WIDELY SCATTERED SHOWERS AND STORMS. BETTER MID-LEVEL WAA IN FAR
WESTERN OKLAHOMA AND RETURN FLOW...WILL PROVIDE BETTER CHANCES IN
WESTERN OKLAHOMA.

CLOUDS AND A FEW SHOWERS MAY LINGER THROUGH THE MORNING ON
THURSDAY...OTHERWISE MAINLY DRY CONDITIONS ARE EXPECTED.

INCREASING SOUTHERLY FLOW AT LOW LEVELS THURSDAY NIGHT INTO
FRIDAY AHEAD OF A TROUGH APPROACHING THE INTERMOUNTAIN
REGION...MAY RESULT IN ISOALTED/WIDELY SCATTERED SHOWERS IN
WESTERN OKLAHOMA. BETTER RAIN CHANCES ARE EXPECTED FRIDAY NIGHT
INTO SATURDAY MORNING AS THE TROUGH LIFTS NORTHEAST.

A STRONGER SYSTEM IS FORECAST TO MOVE SOUTH ALONG THE WEST COAST
OVER THE WEEKEND WITH SHORTWAVE RIDGING OVER THE SOUTHERN PLAINS.
THIS SHOULD PROVIDE MAINLY DRY WEATHER THROUGH AT LEAST MONDAY.
RAIN CHANCES WILL INCREASE AGAIN BY MID WEEK AS A FRONT APPROACHES
THE SOUTHERN PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  60  74  52  71 /  20  20   0   0
HOBART OK         62  77  55  72 /  30  30  10  10
WICHITA FALLS TX  65  80  58  77 /  10  20  10  10
GAGE OK           59  74  52  70 /  40  30  20  30
PONCA CITY OK     54  73  48  69 /  10  10   0   0
DURANT OK         62  81  54  76 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Sep 30, 11:10 AM CST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1210 PM CDT WED SEP 30 2015

OKZ004>048-050>052-TXZ083>090-011715-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1210 PM CDT WED SEP 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT MAINLY ACROSS
PORTIONS OF WESTERN AND NORTHWESTERN OKLAHOMA. GUSTY WINDS AND
OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY
STORM THAT MANAGES TO DEVELOP.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS WESTERN AND NORTHERN
OKLAHOMA EARLY THURSDAY. RAIN CHANCES WILL THEN INCREASE LATE
FRIDAY THROUGH SATURDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE
THROUGH EARLY SUNDAY MORNING.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Archer

When
October 1, 12:00 AM CST to October 28, 12:00 AM CST
Where
Archer forecast zone
Reported by
Drought Monitor
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

Drought, Baylor

When
October 1, 12:00 AM CST to October 28, 12:00 AM CST
Where
Baylor forecast zone
Reported by
Drought Monitor
Coordinates
33.617, -99.213 (the zone’s center; the record gives no point)

Drought, Clay

When
October 1, 12:00 AM CST to October 28, 12:00 AM CST
Where
Clay forecast zone
Reported by
Drought Monitor
Coordinates
33.786, -98.208 (the zone’s center; the record gives no point)

Drought, Foard

When
October 1, 12:00 AM CST to October 28, 12:00 AM CST
Where
Foard forecast zone
Reported by
Drought Monitor
Coordinates
33.975, -99.778 (the zone’s center; the record gives no point)

Drought, Hardeman

When
October 1, 12:00 AM CST to October 28, 12:00 AM CST
Where
Hardeman forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

Drought, Knox

When
October 1, 12:00 AM CST to October 28, 12:00 AM CST
Where
Knox forecast zone
Reported by
Drought Monitor
Coordinates
33.606, -99.741 (the zone’s center; the record gives no point)

Drought, Wichita

When
October 1, 12:00 AM CST to October 28, 12:00 AM CST
Where
Wichita forecast zone
Reported by
Drought Monitor
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

Drought, Wilbarger

When
October 1, 12:00 AM CST to October 28, 12:00 AM CST
Where
Wilbarger forecast zone
Reported by
Drought Monitor
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, October 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601250, 601251, 601252, 601253, 601254, 601255, 601256, 601257.